Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 6, NWS Amarillo, TX

November 10, 201520 counties in Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 10, 2015, 2:59 PM CST for 20 counties in Texas; Beaver County, Oklahoma. It took effect at Nov 11, 2015, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 2:59 PM CST (20:59 UTC)
In effect from
Nov 11, 2015, 6:00 AM CST
Expired
Nov 11, 2015, 3:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX
All 21 counties

Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 59 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS74 KAMA 102059
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CST TUE NOV 10 2015

TXZ011>020-110500-
/O.NEW.KAMA.WI.Y.0006.151111T1200Z-151111T2100Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
259 PM CST TUE NOV 10 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY. 

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM WILL
  PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA PANHANDLES
  ON WEDNESDAY. WESTERLY SURFACE WINDS ACROSS THE SOUTHERN TEXAS
  PANHANDLE ARE EXPECTED TO INCREASE INTO THE 30 TO 35 MPH RANGE WITH
  GUSTS UP TO 55 MPH IN RESPONSE TO THIS LOW PRESSURE SYSTEM PASSAGE.

* TIMING...7 AM WEDNESDAY MORNING THROUGH 3 PM WEDNESDAY AFTERNOON.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
  YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
  GIVEN TO CROSS WINDS WHEN DRIVING ON NORTHBOUND AND SOUTHBOUND
  ROADS. PATCHY BLOWING DUST CAN BE EXPECTED ACROSS THE PANHANDLES ON
  WEDNESDAY...ESPECIALLY NEAR OPEN FIELDS...WHICH MAY REDUCE
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ001>003-TXZ001>010-110500-
/O.CON.KAMA.HW.A.0001.151111T1600Z-151112T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
259 PM CST TUE NOV 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM WILL
  PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA PANHANDLES
  ON WEDNESDAY. A STRONG COLD FRONT WILL ALSO MOVE THROUGH THE
  PANHANDLES ON WEDNESDAY. WEST TO NORTHWEST WINDS WILL INCREASE TO
  35 TO 45 MPH WITH GUSTS TO AROUND 55 TO 65 MPH ACROSS THE OKLAHOMA
  PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE.

* TIMING...LATE MORNING HOURS WEDNESDAY THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...INTENSE CROSSWINDS ON OPEN NORTH TO SOUTH ROADS AND
  HIGHWAYS WILL MAKE TRAVEL VERY DIFFICULT. LOOSE OBJECTS WILL BE
  EASILY BLOWN ABOUT BY THE STRONG WINDS AND SOME LIGHT STRUCTURAL
  DAMAGE WILL BE POSSIBLE...ESPECIALLY TO ROOFS. SOME COMMERCIAL
  POWER INTERRUPTION WILL ALSO BE POSSIBLE. PATCHY BLOWING DUST CAN
  BE EXPECTED ACROSS THE PANHANDLES ON WEDNESDAY...ESPECIALLY NEAR
  OPEN FIELDS...WHICH WILL REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
631 
WWUS74 KAMA 110437
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1037 PM CST TUE NOV 10 2015

TXZ011>020-111300-
/O.CON.KAMA.WI.Y.0006.151111T1200Z-151111T2100Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1037 PM CST TUE NOV 10 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
WEDNESDAY...

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM 
  WILL PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA 
  PANHANDLES ON WEDNESDAY. WESTERLY SURFACE WINDS ACROSS THE 
  SOUTHERN TEXAS PANHANDLE ARE EXPECTED TO INCREASE INTO THE 30 
  TO 35 MPH RANGE WITH GUSTS UP TO 55 MPH IN RESPONSE TO THIS 
  LOW PRESSURE SYSTEM PASSAGE. 

* TIMING...6 AM WEDNESDAY MORNING THROUGH 3 PM WEDNESDAY AFTERNOON.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
  BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTHBOUND AND SOUTHBOUND
  ROADS. PATCHY BLOWING DUST CAN BE EXPECTED ACROSS THE PANHANDLES ON
  WEDNESDAY...ESPECIALLY NEAR OPEN FIELDS... WHICH MAY REDUCE
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ001>003-TXZ001>010-111300-
/O.EXT.KAMA.HW.A.0001.151111T1200Z-151112T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
1037 PM CST TUE NOV 10 2015

...HIGH WIND WATCH NOW IN EFFECT FROM 6 AM CST WEDNESDAY THROUGH
6 PM CST WEDNESDAY...

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM 
  WILL PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA 
  PANHANDLES ON WEDNESDAY. A STRONG COLD FRONT WILL ALSO MOVE 
  THROUGH THE PANHANDLES ON WEDNESDAY. WEST TO NORTHWEST WINDS 
  WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 55 TO 65 
  MPH ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE 
  TEXAS PANHANDLE. 

* TIMING...MID MORNING HOURS WEDNESDAY THROUGH LATE WEDNESDAY
  AFTERNOON.

* IMPACTS...INTENSE CROSSWINDS ON OPEN NORTH TO SOUTH ROADS AND 
  HIGHWAYS WILL MAKE TRAVEL VERY DIFFICULT. LOOSE OBJECTS WILL 
  BE EASILY BLOWN ABOUT BY THE STRONG WINDS AND SOME LIGHT 
  STRUCTURAL DAMAGE WILL BE POSSIBLE...ESPECIALLY TO ROOFS. SOME 
  COMMERCIAL POWER INTERRUPTION WILL ALSO BE POSSIBLE. PATCHY 
  BLOWING DUST CAN BE EXPECTED ACROSS THE PANHANDLES ON 
  WEDNESDAY...ESPECIALLY NEAR OPEN FIELDS...WHICH WILL REDUCE 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SCHNEIDER/BUFFALO
488 
WWUS74 KAMA 110954
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
354 AM CST WED NOV 11 2015

OKZ001-002-112100-
/O.UPG.KAMA.HW.A.0001.151111T1200Z-151112T0000Z/
/O.NEW.KAMA.HW.W.0002.151111T1200Z-151111T2100Z/
CIMARRON-TEXAS-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON
354 AM CST WED NOV 11 2015

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM WILL
  PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA PANHANDLES
  TODAY. A STRONG COLD FRONT WILL ALSO MOVE THROUGH THE PANHANDLES
  THIS MORNING. WEST TO NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH
  WITH GUSTS TO AROUND 55 TO 65 MPH ACROSS THE WESTERN OKLAHOMA
  PANHANDLE.

* TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON.

* IMPACTS...INTENSE CROSSWINDS ON OPEN ROADS AND HIGHWAYS WILL MAKE
  TRAVEL VERY DIFFICULT. LOOSE OBJECTS WILL BE EASILY BLOWN ABOUT BY
  THE STRONG WINDS AND SOME LIGHT STRUCTURAL DAMAGE WILL BE
  POSSIBLE...ESPECIALLY TO ROOFS. SOME COMMERCIAL POWER INTERRUPTION
  WILL ALSO BE POSSIBLE. PATCHY BLOWING DUST CAN BE EXPECTED ACROSS
  THE PANHANDLES TODAY...ESPECIALLY NEAR OPEN FIELDS...WHICH WILL
  REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ003-TXZ001>010-112100-
/O.UPG.KAMA.HW.A.0001.151111T1200Z-151112T0000Z/
/O.EXA.KAMA.WI.Y.0006.151111T1200Z-151111T2100Z/
BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...DALHART...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...CANADIAN
354 AM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM WILL
  PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA PANHANDLES
  TODAY. A STRONG COLD FRONT WILL ALSO MOVE THROUGH THE PANHANDLES
  THIS MORNING. WEST TO NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH
  WITH GUSTS UP TO AROUND 55 MPH ACROSS THE TEXAS PANHANDLE AND
  EASTERN OKLAHOMA PANHANDLE.

* TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
  BE GIVEN TO CROSS WINDS WHEN DRIVING ON OPEN ROADS. PATCHY BLOWING
  DUST CAN BE EXPECTED ACROSS THE PANHANDLES TODAY...ESPECIALLY NEAR
  OPEN FIELDS...WHICH MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ011>020-112100-
/O.CON.KAMA.WI.Y.0006.151111T1200Z-151111T2100Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
354 AM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* EVENT...A VIGOROUS MID AND UPPER LEVEL LOW PRESSURE SYSTEM WILL
  PASS JUST NORTHWEST AND NORTH OF THE TEXAS AND OKLAHOMA PANHANDLES
  TODAY. A STRONG COLD FRONT WILL ALSO MOVE THROUGH THE PANHANDLES
  THIS MORNING. WEST TO NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH
  WITH GUSTS UP TO AROUND 55 MPH ACROSS THE TEXAS PANHANDLE AND
  EASTERN OKLAHOMA PANHANDLE. 

* TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
  BE GIVEN TO CROSS WINDS WHEN DRIVING ON OPEN ROADS. PATCHY BLOWING
  DUST CAN BE EXPECTED ACROSS THE PANHANDLES TODAY...ESPECIALLY NEAR
  OPEN FIELDS...WHICH MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NF
775 
WWUS74 KAMA 112050
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CST WED NOV 11 2015

OKZ002-120500-
/O.EXP.KAMA.HW.W.0002.000000T0000Z-151111T2100Z/
/O.NEW.KAMA.FZ.W.0004.151112T0600Z-151112T1500Z/
TEXAS-
INCLUDING THE CITY OF...GUYMON
250 PM CST WED NOV 11 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* EVENT...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
  INTO THE 32 TO 27 DEGREE RANGE OVERNIGHT TONIGHT. 

* TIMING...MIDNIGHT THROUGH 9 AM THURSDAY.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
  DRIP SLOWLY. THOSE THAT HAVE IN GROUND SPRINKLER SYSTEMS SHOULD
  DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE GROUND PIPES TO PROTECT
  THEM FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OKZ001-112200-
/O.EXP.KAMA.HW.W.0002.000000T0000Z-151111T2100Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
250 PM CST WED NOV 11 2015

...HIGH WIND WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE STRONG WINDS HAVE DIMINISHED BELOW WARNING CRITERIA
HOWEVER...WIND GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH 6 PM.

$$

OKZ003-TXZ002>004-007>009-012-013-017-018-120500-
/O.EXP.KAMA.WI.Y.0006.000000T0000Z-151111T2100Z/
/O.NEW.KAMA.FZ.W.0004.151112T0600Z-151112T1500Z/
BEAVER-SHERMAN-HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS-POTTER-
CARSON-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...DUMAS...BORGER...MIAMI...
AMARILLO...PANHANDLE...WHITE DEER...CANYON...CLAUDE
250 PM CST WED NOV 11 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* EVENT...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
  INTO THE 32 TO 27 DEGREE RANGE OVERNIGHT TONIGHT.

* TIMING...MIDNIGHT THROUGH 9 AM THURSDAY.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
  WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
  DRIP SLOWLY. THOSE THAT HAVE IN GROUND SPRINKLER SYSTEMS SHOULD
  DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE GROUND PIPES TO PROTECT
  THEM FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ005-010-014-015-019-020-120500-
/O.EXP.KAMA.WI.Y.0006.000000T0000Z-151111T2100Z/
/O.NEW.KAMA.FR.Y.0008.151112T0600Z-151112T1500Z/
LIPSCOMB-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...CANADIAN...
PAMPA...SHAMROCK...WHEELER...CLARENDON...WELLINGTON
250 PM CST WED NOV 11 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* EVENT...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
  INTO THE 36 TO 33 DEGREE RANGE OVERNIGHT TONIGHT.

* TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

TXZ001-006-011-016-112200-
/O.EXP.KAMA.WI.Y.0006.000000T0000Z-151111T2100Z/
DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
HEREFORD
250 PM CST WED NOV 11 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE STRONG WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA
HOWEVER...WIND GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH 6 PM. 


$$

14

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 12:08 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 10, 12:08 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1208 PM CST TUE NOV 10 2015

.AVIATION...
FOR THE 18Z TAFS...WIND WILL BE THE MAIN WEATHER ELEMENT FOR THIS
FCST CYCLE. A DEEPENING SFC TROF OF LOW PRESSURE WILL RESULT IN
BREEZY TO WINDY CONDITIONS AT ALL TERMINAL SITES THIS AFTERNOON.
WINDS WILL TEMPORARILY DIMINISH THIS EVENING AND EARLY TONIGHT. THEN
A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD
FRONT WILL BEGIN TO AFFECT THE SRN HIGH PLAINS LATE TONIGHT AND
WEDNESDAY. THE CORRESPONDING TIGHT PRESSURE GRADIENT WILL RESULT IN
STRONG WINDS AGAIN LATE TONIGHT AND CONTINUING WEDNESDAY. WINDS ARE
EXPECTED TO BE HIGHEST AT KGUY...FOLLOWED BY KDHT AND THEN KAMA. SOME
PATCHY BLOWING DUST MAY ALSO OCCUR...BUT HAVE OMITTED FROM THIS FCST
SINCE IT WOULD MOST LIKELY OCCUR NEAR OR JUST BEYOND THIS FCST TIME
FRAME.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 519 AM CST TUE NOV 10 2015/

AVIATION...
GENERALLY CLEAR SKY EXPECTED TODAY AND TONIGHT WITH CIRRUS BEING THE
ONLY CLOUDS OF NOTE.  SOUTHWEST SURFACE WINDS AROUND 15 KT EXPECTED
FOR MOST OF THE MORNING...WITH GUSTS IN THE 25 TO 30 KT RANGE
COMMENCING AROUND 17Z AT KAMA...AND AROUND 18-19Z AT NORTHERN
TERMINALS.

A BRIEF LULL IN SURFACE WIND SPEEDS EXPECTED THIS EVENING...BUT THEN
SOUTHWEST SURFACE WINDS RESUME GUSTING TO AROUND 30 KT AROUND 08-09Z
WEDNESDAY AS STRONGLY DYNAMIC SYSTEM BEGINS TO IMPACT PANHANDLES.  IF
THESE GUSTS TO NOT MATERIALIZE DURING THIS TIME...THEN LOW-LEVEL
WIND SHEAR WILL LIKELY BE OCCURRING...WITH WINDS IN THE 1200 TO 2000
FT RANGE AROUND 250 DEGREES AT 50 KT.

AVIATION WEATHER WARNING FOR SURFACE GUSTS ABOVE 40 KT WILL ALMOST
CERTAINLY BE NEEDED FOR WEDNESDAY...JUST BEYOND THE TIME FRAME OF
THIS FORECAST.  BLOWING DUST CAN ALSO BE EXPECTED ON WEDNESDAY.

COCKRELL

PREV DISCUSSION... /ISSUED 431 AM CST TUE NOV 10 2015/

DISCUSSION...
A POSITIVELY TILTED UPPER-LEVEL TROUGH DIGGING INTO THE INTER-
MOUNTAIN WEST TODAY WILL BE THE FOCUS FOR SENSIBLE WEATHER ACROSS THE
PANHANDLES TODAY AND TOMORROW. SOUTHWEST WINDS ALOFT AND AT THE
SURFACE WILL GRADUALLY INCREASE AS MID-LEVEL HEIGHT GRADIENTS TIGHTEN
AND A LEE SIDE SURFACE LOW DEVELOPS OVER EASTERN CO/WESTERN KS.
EXPECT SOUTHWEST SURFACE WINDS TODAY TO APPROACH 20 TO 25 MPH TODAY
ACROSS MOST OF THE AREA...WITH GUSTS UP TO 30 TO 40 MPH DURING THE
AFTERNOON. WINDS ON ON WEDNESDAY WILL REALLY PICK UP AS THE UPPER-
LEVEL LOW PRESSURE DEEPENS AND SLIDES OVER SOUTHERN COLORADO AND
KANSAS. WEST WINDS WILL INCREASE TO AROUND 25 TO 40 MPH BEHIND A
PACIFIC COLD FRONT THAT RUSHES THROUGH THE PANHANDLES LATE
TONIGHT...WITH THE HIGHEST WINDS LIKELY ACROSS THE OKLAHOMA PANHANDLE
AND NORTHERN TEXAS PANHANDLE TOMORROW. WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE ACROSS MOST OF THE PANHANDLES TOMORROW...WITH GUSTS
POSSIBLY EXCEEDING 60 MPH ACROSS THE FAR NORTHERN PORTION OF THE
COMBINED PANHANDLES.

MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT THROUGH THE END OF
THIS WEEK AND BEGINS TO DIVERGE OVER THE WEEKEND. LOWER CONFIDENCE
FOR FORECAST ELEMENTS FOR EARLY NEXT WEEK. A COOL SURFACE HIGH
SETTLES IN FOR FRIDAY...AND IT APPEARS THE FIRST WIDESPREAD FREEZE
WILL BE POSSIBLE FRIDAY MORNING IF NOT ON THURSDAY MORNING. THE FAR
SOUTHEASTERN TEXAS PANHANDLE COULD HOVER JUST ABOVE FREEZING BOTH
NIGHTS. SEASONABLE WEATHER THROUGH THE WEEKEND BEFORE POSSIBLY
UNSETTLED WEATHER ONCE AGAIN FOR EARLY NEXT WEEK. MODELS HAVE BEEN
STRUGGLING TO DEFINE THE PATTERN FOR EARLY NEXT WEEK...BUT ANOTHER
UPPER LOW OVER THE WESTERN CONUS COULD BRING AT LEAST SOME PRECIP
CHANCE TO OUR AREA BETWEEN SUNDAY AND TUESDAY. INCLUDED A FEW PERIODS
OF LOW END POPS FOR NOW.

NF

FIRE WEATHER...
BREEZY SOUTHWEST WINDS AND AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES
DROPPING TO BETWEEN 15 AND 20 PERCENT THIS AFTERNOON WILL LEAD TO
ELEVATED FIRE WEATHER CONDITIONS TODAY. HAVE OPTED CONVERT FIRE
WEATHER WATCH TO A GRASSLAND FIRE DANGER STATEMENT AND EXPAND TO
COVER THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES.
PARTIALLY CURED FUELS HAVE BEGUN TO DRY OUT SOME FROM RECENT
RAINS...THOUGH CURRENT FUEL MOISTURE REMAINS ABOVE NORMAL AND ERC
VALUES ARE STILL BELOW THE 50TH PERCENTILE FOR THIS TIME OF YEAR.
HOWEVER...STRONG WINDS AND EXCEPTIONALLY HIGH FUEL LOADINGS COULD
STILL LEAD TO AN INCREASED RISK FOR RAPID FIRE SPREADING DESPITE THE
MARGINAL FUEL DRYNESS. CONDITIONS TOMORROW WILL BE VERY
WINDY...HOWEVER HUMIDITY SHOULD REMAIN JUST HIGH ENOUGH BEHIND THE
COLD FRONT TO PRECLUDE ELEVATED FIRE WEATHER CONDITIONS DEVELOPING.

NF

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...
     HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...ROBERTS...SHERMAN.

OK...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...
     TEXAS.

&&
Hazardous weather outlook, Nov 10, 2:59 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CST TUE NOV 10 2015

OKZ001>003-TXZ001>020-110900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
259 PM CST TUE NOV 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS WESTERN AND CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH THIS AFTERNOON...DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. A RANGELAND FIRE DANGER STATEMENT IS IN
EFFECT FOR THOSE AREAS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HIGH WIND WATCH IS IN EFFECT FOR THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES ON WEDNESDAY FOR STRONG WEST TO NORTHWEST WINDS OF 30 TO
45 MPH WITH GUSTS OF 55 TO 65 MPH.  THESE STRONG WINDS MAY LEAD TO
ISOLATED AREAS OF BLOWING DUST AND COULD IMPACT TRAVEL...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE ON
WEDNESDAY FOR STRONG WEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55
MPH.

FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS
PORTIONS OF THE PANHANDLES WEDNESDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS
MAINLY THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES.

Nearby

Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.